Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 264, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2004, 3:43 PM CDT for Catahoula Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 5, 2004, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Catahoula Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 052043 SVRJAN LAC025-052130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 430 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ARCHIE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR JONESVILLE AT 345 PM CDT BE NEAR HARRISONBURG AT 405 PM CDT DAMAGING WINDS UP TO 60 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3149 9202 3147 9190 3185 9170 3195 9200 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 5, 3:25 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT MON JUL 5 2004 .SYNOPSIS... THE COVERAGE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD INCREASE OVER THE NEXT FEW DAYS WHILE TYPICAL SUMMERTIME HEAT AND HUMIDITY CONTINUES. .SHORT TERM... LATE THIS AFTERNOON/THIS EVENING...ISOLATED TO SCATTERED CONVECTION WILL MOVE NORTH INTO SOUTHERN ZONES ALONG SEABREEZE-GENERATED OUTFLOW. I WILL INCLUDE PRE-FIRST PERIOD WORDING IN A FEW ZONES SOUTH OF INTERSTATE TWENTY TO ACCOUNT FOR CURRENT TRENDS...AS COVERAGE MOVING UP THE MS RIVER CORRIDOR IS AT LEAST 30 PERCENT. THERE IS SOME POTENTIAL FOR THE CONVECTION TO CONTINUE NORTH TO (OR PAST?) THE I-20 CORRIDOR EARLY THIS EVENING BEFORE FIZZLING BEFORE 8 OR 9 PM. THERE IS AMPLE DCAPE (OVER 1000 J/KG) AND LIS (AROUND -10 C) FOR CONVECTION TO USE SO WET MICROBURSTS AND/OR SMALL HAIL REMAIN A POSSIBILITY WITH A FEW STRONGER CELLS. THIS WILL ESPECIALLY BE THE CASE ALONG AND WEST OF THE MS RIVER WHERE AN UPPER LEVEL AXIS OF DILATATION WILL ENHANCE CONVECTION OVER THE NEXT SEVERAL HOURS. EXPECTING PARTLY CLOUDY SKIES OTHERWISE ALTHOUGH MORNING LOW CLOUDS WILL BE POSSIBLE IN SPOTS. TOMORROW...THERMAL CAPPING WHICH HAS BEEN A FIXTURE IN THE ATMOSPHERE OVER MOST OF THE FORECAST AREA THE PAST FEW DAYS WILL WEAKEN SUBSTANTIALLY AS A POSITIVELY-TILTED UPPER LEVEL TROUGH AXIS SETS UP TO THE WEST. THE COMBINATION OF THESE FACTORS WILL ALLOW FOR QUICKER DEVELOPMENT OF CONVECTION IN THE EARLY AFTERNOON HOURS...WITH FAR MORE COVERAGE ACROSS THE WHOLE OF THE FORECAST AREA. HIGHEST POPS (40S) AGAIN IN THE SOUTH WHERE SEABREEZE-OUTFLOW WILL ENHANCE DEVELOPMENT. TEMPERATURES MAY BE ONE OR TWO DEGREES COOLER THAN TODAY...BUT MOST LOCATIONS SHOULD STILL GET TO AT LEAST 90 BEFORE AFTERNOON CLOUDS AND SHOWERS. THE ATMOSPHERE OVER THE LOWER MS VALLEY SHOULD STILL BE SOMEWHAT CONDUCIVE FOR WET MICROBURSTS...BUT ANY SEVERE STORMS SHOULD BE QUITE ISOLATED IN NATURE. WE WILL HIGHLIGHT RISKS IN THE HWO. TOMORROW NIGHT...A COLD FRONT WILL MOVE INTO THE ARKLATEX DURING THE EVENING AND THE BOUNDARY SHOULD BE ACCOMPANIED BY A BROKEN LINE OF SHOWERS AND STORMS. THERE IS A CHANCE SOME OF THIS CONVECTION COULD MOVE INTO FAR NORTHWEST ZONES OF THE ARKLAMISS OVERNIGHT AS THE FRONT NEARS THIS CORNER OF THE CWA BEFORE MORNING. ANY OF THESE STORMS COULD CONTAIN GUSTY WINDS AND SMALL HAIL...BUT WIND SHEAR VALUES AT THIS TIME APPEAR TO LOW TO SUPPORT WIDESPREAD SEVERE WEATHER. WE WILL HIGHLIGHT THIS RISK IN THE HWO. WEDNESDAY...THE COLD FRONT (OR RELATED OUTFLOW) WILL TRIGGER SCATTERED CONVECTION ACROSS THE WHOLE OF THE CWA...BUT ESPECIALLY ALONG AND NORTH OF INTERSTATE TWENTY. HIGHEST POPS ARE AT 50 RIGHT NOW AND HAVE NOT INCLUDED LIKELIES BECAUSE 850 MB CONVERGENCE IS EXPECTED TO BE RATHER WEAK. TEMPERATURES MAY NOT HIT 90 IN A FEW AREAS DUE TO AN ABUNDANCE OF CLOUDS AND SHOWERS. && .LONG TERM (THURSDAY THROUGH MONDAY)... WE WILL PROBABLY STILL BE DEALING WITH A FRONTAL BOUNDARY STALLED IN THE VICINITY (AT LEAST THE NORTHERN HALF OF THE CWA) THURSDAY AND FRIDAY. REGARDLESS OF THE POSITIONING OF THIS BOUNDARY BY FRIDAY...IT OUGHT TO BE WASHING OUT CONSIDERABLY BY THIS POINT. THURSDAY...THE COMBINATION OF THE BOUNDARY AND A MID LEVEL WEAKNESS PARKED TO THE WEST SHOULD PRODUCE SCATTERED AFTERNOON SHOWERS AND STORMS ALL AREAS...BUT MOST CONCENTRATED IN THE SOUTHWEST. I BACKED OFF POPS A LITTLE FRIDAY DUE TO THE LESSENING INFLUENCE OF THE BOUNDARY AND NOT ENTIRELY FAVORABLE MASS FIELDS. WIDESPREAD HEAVY RAIN IS NOT EXPECTED TO BE AN ISSUE AS PRECIPITABLE WATER VALUES ARE FORECAST TO REMAIN BELOW 2 INCHES IN MOST AREAS OVER THIS TIME FRAME. DESPITE MORE CLOUDS TEMPERATURES SHOULD STILL BE AT LEAST AROUND 90 WITH AMPLE HUMIDITY. OVER THE WEEKEND MODELS WANT TO INCREASE MID LEVEL HEIGHTS OVER THE SOUTHEAST WITH THE 00Z ECMWF MOST AGGRESSIVE...BUILDING A 595+ DECAMETER 500 MB HIGH JUST EAST OF THE LOWER MISSISSIPPI VALLEY BY SATURDAY. I TRENDED MY FORECAST TOWARD THIS EVOLUTION AND THE LIKELIHOOD THAT SUBSIDENCE PROVIDED BY THIS EXPECTED FEATURE WOULD DO MUCH TO QUASH CONVECTION OVER THE WEEKEND. TO THAT END AFTERNOON POPS FOR SATURDAY AND SUNDAY HAVE BEEN TEMPERED DOWN TO SLIGHT CHANCE. TEMPERATURES HAVE BEEN BUMPED UP A HAIR AS WELL WITH MID 90S A POSSIBILITY (ESPECIALLY IN EAST MS) SATURDAY AND SUNDAY...CLOSEST TO THE EXPECTED MID LEVEL HIGH CENTER. BY MONDAY THE RIDING OVER THE SOUTHEAST SHOULD BE BREAKING DOWN A BIT AS THE WESTERLIES BEGIN BUILDING SOUTH AGAIN FROM THE GREAT LAKES. THIS DEVELOPMENT...ALONG WITH THE FACT THAT A HEIGHT WEAKNESS MAY STILL EXIST OVER EASTERN TX AND THE WESTERN GULF OF MEXICO...CONVINCED ME TO BRING POPS AND TEMPS TO CLIMATOLOGICAL NORMS BY THE END OF THE PERIOD. && .AVIATION... CONVECTION THIS EVENING ACROSS SOUTHERN MISSISSIPPI SHOULD SET THE STAGE FOR SOME LOW CEILINGS DEVELOPING EARLY TOMORROW MORNING SOUTH OF INTERSTATE TWENTY. VLIFR TO LIFR CEILINGS WILL BE POSSIBLE ALTHOUGH VISIBILITIES SHOULD REMAIN WELL ABOVE THESE LIMITS...EXCEPT IN A FEW RARE BUILD-DOWN INSTANCES. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 5, 7:06 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 706 AM CDT MON JUL 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061206- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 706 AM CDT MON JUL 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI... GENERALLY SOUTH OF A LINE FROM WINNSBORO TO PORT GIBSON TO LAUREL. FEW STRONG STORMS MAY DEVELOP WITH THE POTENTIAL FOR SMALL HAIL AND WIND GUSTS TO 40 MPH. A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER THE AREA. A WEAK DISTURBANCE WILL LIFT NORTHWARD FROM THE COAST DURING THE DAY. THE COMBINED EFFECTS OF THIS DISTURBANCE AND DAYTIME HEATING WILL SUPPORT THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS WILL END AT MOST LOCATIONS DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY...JULY 11. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.